Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Lubbock, TX

March 18, 2012Childress County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 4:39 PM CDT for Childress County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2012, 4:39 PM CDT (21:39 UTC)
Expired
Mar 18, 2012, 5:45 PM CDT
In force
66 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Childress County, TX

The radar

The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 5:09 PM CDTHAIL 1.7510 N Childress, TXALONG HWY 83
Mar 18, 5:09 PM CDTHAIL 1.7510 N Childress, TXALONG HWY 83

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 3:12 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1066 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1066 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WUUS54 KLUB 182139
SVRLUB
TXC075-182245-
/O.NEW.KLUB.SV.W.0009.120318T2139Z-120318T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CDT SUN MAR 18 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 545 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL CHILDRESS COUNTY...OR 8 MILES NORTHEAST OF 
  CHILDRESS...AND   MOVING NORTHEAST AT 25 MPH.  THIS STORM PRODUCED 
  QUARTER SIZE HAIL AT TELL AT 405 PM.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2138Z 212DEG 22KT 3453 10017

$$

JDV
7 follow-up statements
777 
WWUS54 KLUB 182151
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
451 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
451 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 13
MILES NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2152Z 212DEG 22KT 3460 10011

$$

JDV
311 
WWUS54 KLUB 182158
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
458 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF DODSON...OR 16 MILES NORTHEAST OF 
CHILDRESS...MOVING NORTHEAST AT 25 MPH.  A SECOND STORM WAS LOCATED 
OVER THE CITY OF CHILDRESS ALSO MOVING NORTHEAST AT 25 MPH ALSO 
CAPABLE OF PRODUCING QUARTER SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2158Z 212DEG 22KT 3463 10009

$$

JDV
440 
WWUS54 KLUB 182209
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
509 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES 
NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 25 MPH.  A SECOND STORM 
WAS LOCATED IN NORTHEAST CHILDRESS COUNTY ABOUT 5 MILES SOUTHWEST OF 
HOLLIS OKLAHOMA.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2208Z 212DEG 23KT 3452 10018

$$

JDV
845 
WWUS54 KLUB 182213
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
513 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
513 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 25 MPH. 
A SECOND STORM WAS LOCATED IN EXTREME NORTHEASTERN CHILDRESS COUNTY 
ABOUT 5 MILES SOUTHEAST OF HOLLIS OKLAHOMA.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2213Z 212DEG 23KT 3455 10016

$$

JDV
042 
WWUS54 KLUB 182224
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
524 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
524 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 10 MILES NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 30 
MPH.  A SECOND INTENSE STORM CAPABLE OF GOLFBALL SIZE HAIL WAS 
LOCATED JUST EAST OF HIGHWAY 83 BETWEEN CHILDRESS AND WELLINGTON.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2224Z 212DEG 25KT 3457 10016

$$

JDV
797 
WWUS54 KLUB 182229
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
529 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 527 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DANGEROUS AND EXTREMELY LARGE DESTRUCTIVE HAIL UP TO SOFTBALL SIZE...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
MILES NORTHEAST OF CHILDRESS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3474 9999 3448 9999 3443 10014 3450 10028
      3475 10018 3475 10000
TIME...MOT...LOC 2229Z 212DEG 25KT 3460 10014

$$

JDV
202 
WWUS54 KLUB 182235
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN MAR 18 2012

TXC075-182245-
/O.CON.KLUB.SV.W.0009.000000T0000Z-120318T2245Z/
CHILDRESS TX-
535 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHILDRESS COUNTY UNTIL 545 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED 10 MILES SOUTHWEST OF DODSON...OR 17 MILES NORTHEAST OF
CHILDRESS...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3474 9999 3455 9999 3462 10023 3475 10018
      3475 10000
TIME...MOT...LOC 2235Z 212DEG 25KT 3466 10011

$$

JDV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:30 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 18, 3:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT SUN MAR 18 2012

.SHORT TERM...
FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND
OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE
BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT
SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS
WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO
MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH
PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE
CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER
THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC
FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL
LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS
THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE
CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE
HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV

&&

.LONG TERM...
12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT
DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION.
HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW
AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR
WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND
MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR
SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY
REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW-
END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A
BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO
ADJUSTED THESE GRIDS ACCORDINGLY.

FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS
MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW
WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT
PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR
SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO
OTHER CHANGES TO THE EXTENDED FORECAST.

JORDAN

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE
REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE.
THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME
TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY
RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING
ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        42  55  29  53  34 /  20  10   0  20  20
TULIA         47  61  33  59  39 /  50  10  10  20  20
PLAINVIEW     48  62  34  59  39 /  60  10  10  20  20
LEVELLAND     47  60  36  58  39 /  40  10  10  20  20
LUBBOCK       51  63  37  59  39 /  50  10  10  20  20
DENVER CITY   47  59  35  57  41 /  20  10  10  20  20
BROWNFIELD    48  62  36  58  43 /  40  10  10  20  20
CHILDRESS     57  72  44  64  43 /  70  20  10  20  20
SPUR          55  68  45  62  45 /  70  20  10  20  20
ASPERMONT     58  72  49  66  44 /  60  30  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027>029-033>035-039>041.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>023-027-028-033-034-039-040.

&&

01/14
Hazardous weather outlook, Mar 18, 12:47 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1247 PM CDT SUN MAR 18 2012

TXZ021>044-191800-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1247 PM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING GENERALLY EAST OF INTERSTATE 27. THE DRYLINE WILL
PUSH EAST TO NEAR THE INTERSTATE 27 CORRIDOR BY LATE AFTERNOON.
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG THE
DRYLINE DURING THE AFTERNOON HOURS. THE PRIMARY THREAT FROM THIS
ACTIVITY WILL BE LARGE HAIL WITH AN OUTSIDE CHANCE FOR AN ISOLATED
TORNADO. THUNDERSTORM ACTIVITY MAY REDEVELOP ALONG THE DRYLINE AS
IT RETREATS WESTWARD THIS EVENING. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT WITH THE LATE EVENING ACTIVITY.

NON PRECIPITATION

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 TO 35 MPH WEST OF A DRYLINE
THIS AFTERNOON. A WIND ADVISORY HAS BEEN ISSUED UNTIL 8 PM FOR
THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE.

FIRE WEATHER

WARM TEMPERATURES...DRY AIR AND GUSTY SOUTHWEST WINDS TO THE WEST
OF THE DRYLINE WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON AND EVENING. A RED FLAG WARNING HAS BEEN POSTED
UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN
PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORM ACTIVITY LATE IN THE EVENING ON SUNDAY IS
EXPECTED TO PERSIST THROUGH MONDAY MORNING. THE PRIMARY THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING...MAINLY ACROSS THE ROLLING PLAINS AND EXTREME SOUTHEASTERN
PANHANDLE.

In the hours before

Special weather statement, Mar 18, 3:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
335 PM CDT SUN MAR 18 2012

TXZ038-182100-
KING-
335 PM CDT SUN MAR 18 2012

...STRONG THUNDERSTORM OVER KING COUNTY...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 17 MILES SOUTHWEST OF GUTHRIE...
MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
ARE POSSIBLE WITH THIS STORM.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3339 10031 3340 10052 3350 10052 3384 10024
      3384 10005 3383 9999 3370 9999
TIME...MOT...LOC 2035Z 225DEG 34KT 3343 10043

JDV
Special weather statement, Mar 18, 3:38 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT SUN MAR 18 2012

TXZ026-032-182115-
CHILDRESS-COTTLE-
338 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  AND CHILDRESS
COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 18 MILES SOUTHWEST OF CHILDRESS...
MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3423 10000 3424 10001 3424 10004 3420 10006
      3409 10038 3422 10052 3431 10048 3432 10042
      3442 10042 3465 10031 3436 9999
TIME...MOT...LOC 2038Z 214DEG 20KT 3421 10041
Special weather statement, Mar 18, 3:55 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
355 PM CDT SUN MAR 18 2012

TXZ043-044-182145-
KENT-STONEWALL-
355 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL AND KENT COUNTIES...

AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF JAYTON...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...WINDS SPEEDS UP TO 50 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE
PATH OF THIS STORM INCLUDE JAYTON AND PEACOCK.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3300 10086 3339 10068 3340 10013 3297 10050
      3296 10080
TIME...MOT...LOC 2055Z 220DEG 30KT 3303 10068

AMP.22
Special weather statement, Mar 18, 4:16 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
416 PM CDT SUN MAR 18 2012

TXZ031-032-182145-
COTTLE-MOTLEY-
416 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE AND MOTLEY COUNTIES...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MOTLEY COUNTY...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF
THIS STORM INCLUDE CEE VEE AND NORTHFIELD.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3431 10066 3431 10014 3397 10050 3407 10074
TIME...MOT...LOC 2115Z 219DEG 37KT 3411 10059

AMP.22
Local storm report, Mar 18, 4:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
427 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             TELL                    34.38N 100.39W
03/18/2012  E1.00 INCH       CHILDRESS          TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1200121

LINDLEY

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:27 AM CDTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more17 hr
Mar 18, 3:27 AM CDTWind AdvisoryLUBBailey, Castro, Cochran, Hockley, Lamb, Parmer and 3 more17 hr
Mar 18, 3:35 PM CDTSpecial Weather StatementLUBKing25 min
Mar 18, 3:38 PM CDTSpecial Weather StatementLUBChildress37 min
Mar 18, 3:46 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall59 min
Mar 18, 3:55 PM CDTSpecial Weather StatementLUBKent50 min
Mar 18, 4:09 PM CDTSevere Thunderstorm WarningLUBCottle, King51 min
Mar 18, 4:16 PM CDTSpecial Weather StatementLUBCottle29 min
Mar 18, 4:44 PM CDTSpecial Weather StatementLUBKing46 min
Mar 18, 4:49 PM CDTSevere Thunderstorm WarningLUBKing, Stonewall41 min
Mar 18, 5:02 PM CDTSpecial Weather StatementLUBKing13 min
Mar 18, 5:22 PM CDTTornado WarningLUBKing38 min
Mar 18, 5:42 PM CDTSevere Thunderstorm WarningLUBChildress18 min
Mar 18, 6:31 PM CDTSpecial Weather StatementLUBGarza44 min
Mar 18, 6:39 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn66 min
Mar 18, 6:46 PM CDTSpecial Weather StatementLUBCottle29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.